Norms of random matrices

G. Bennett, V. Goodman, Charles Newman

Research output: Contribution to journalArticle

Abstract

Under rather general conditions on the matrix entries, we obtain estimates for the probability distribution of the norm of a random matrix transformation from l2 to lq (2 ≦ q 2 to lq. As an application, we complete the characterization of (p, q)- absolutely summing operators on Hilbert space, thereby answering a question left open by several previous authors.

Original languageEnglish (US)
Pages (from-to)359-365
Number of pages7
JournalPacific Journal of Mathematics
Volume59
Issue number2
StatePublished - 1975

Fingerprint

Absolutely Summing Operators
Matrix Transformation
Random Matrices
Probability Distribution
Hilbert space
Norm
Estimate

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Bennett, G., Goodman, V., & Newman, C. (1975). Norms of random matrices. Pacific Journal of Mathematics, 59(2), 359-365.

Norms of random matrices. / Bennett, G.; Goodman, V.; Newman, Charles.

In: Pacific Journal of Mathematics, Vol. 59, No. 2, 1975, p. 359-365.

Research output: Contribution to journalArticle

Bennett, G, Goodman, V & Newman, C 1975, 'Norms of random matrices', Pacific Journal of Mathematics, vol. 59, no. 2, pp. 359-365.
Bennett G, Goodman V, Newman C. Norms of random matrices. Pacific Journal of Mathematics. 1975;59(2):359-365.
Bennett, G. ; Goodman, V. ; Newman, Charles. / Norms of random matrices. In: Pacific Journal of Mathematics. 1975 ; Vol. 59, No. 2. pp. 359-365.
@article{177c3c9154ab497096edc93664584dcc,
title = "Norms of random matrices",
abstract = "Under rather general conditions on the matrix entries, we obtain estimates for the probability distribution of the norm of a random matrix transformation from l2 to lq (2 ≦ q 2 to lq. As an application, we complete the characterization of (p, q)- absolutely summing operators on Hilbert space, thereby answering a question left open by several previous authors.",
author = "G. Bennett and V. Goodman and Charles Newman",
year = "1975",
language = "English (US)",
volume = "59",
pages = "359--365",
journal = "Pacific Journal of Mathematics",
issn = "0030-8730",
publisher = "University of California, Berkeley",
number = "2",

}

TY - JOUR

T1 - Norms of random matrices

AU - Bennett, G.

AU - Goodman, V.

AU - Newman, Charles

PY - 1975

Y1 - 1975

N2 - Under rather general conditions on the matrix entries, we obtain estimates for the probability distribution of the norm of a random matrix transformation from l2 to lq (2 ≦ q 2 to lq. As an application, we complete the characterization of (p, q)- absolutely summing operators on Hilbert space, thereby answering a question left open by several previous authors.

AB - Under rather general conditions on the matrix entries, we obtain estimates for the probability distribution of the norm of a random matrix transformation from l2 to lq (2 ≦ q 2 to lq. As an application, we complete the characterization of (p, q)- absolutely summing operators on Hilbert space, thereby answering a question left open by several previous authors.

UR - http://www.scopus.com/inward/record.url?scp=84972549296&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84972549296&partnerID=8YFLogxK

M3 - Article

VL - 59

SP - 359

EP - 365

JO - Pacific Journal of Mathematics

JF - Pacific Journal of Mathematics

SN - 0030-8730

IS - 2

ER -